Hail, Whitley
- When
- June 13, 5:27 PM EST
- Where
- Whitley County, Barton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.933, -84.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT FRI JUN 13 2003 CLOUDS AND LACK OF FOCUSING MECHANISM HAVE LIMITED CONVECTION IN ERN KY TODAY. MAIN CONVECTION IS IN INDIANA AND IL. THIS ASSOCIATED WITH THE SFC FRONT AND THE THE MID/UPPER TROF OVER THE MID MS VALLEY WHICH IS WELL DEPICTED ON LATEST SATELLITE LOOPS. LOOK FOR THIS CONVECTION TO CONTINUE TO INCREASE THIS EVENING...AS UPPER LEVEL SPEED MAX MOVES INTO WRN KY TONIGHT. REMAINS OF THIS CONVECTION MAY MOVE INTO WESTERN PART OF OUR CWA LATE TONIGHT BUT IT LOOKS TO DIMINISH BY EARLY SATURDAY MORNING. WILL FOLLOW THIS IDEA WITH BEST POPS TONIGHT IN W TO NW PART OF FORECAST AREA. AS THE SHORT WAVE MOVES EAST WILL SEE SFC LOW ALONG THE FRONTAL BOUNDARY IN THE OH VALLEY MOVE EAST ALSO. SFC COLD FRONT WILL MOVE SOUTHEAST ACROSS CWA ON SATURDAY. MAIN DIFFERENCE FROM PREVIOUS FORECAST IS THE SLOWER MOVEMENT DEPICTED BY BOTH THE GFS AND ETA. WHILE ANY CONVECTION THAT MAKES IT INTO OUR AREA TONIGHT WILL BE DECREASING BY MORNING...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG THE FRONT IN SERN KY SATURDAY AFTERNOON AND EVENING. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS INTO EARLY SUNDAY MORNING IN FAR SOUTH AND SOUTHEAST CWA WITH SLOWER FRONTAL MOVEMENT. .JKL...NONE. SBH ---------------------------------------------------------------- PREVIOUS DISCUSSIONS FOLLOW ---------------------------------------------------------------- 1040 AM EDT FRI JUN 13 2003 THE ONLY MAJOR CHANGE MADE IN THIS MORNING/S FORECAST UPDATE WAS TO LOWER POPS TO CHANCE CATEGORY. FIRST AREA OF SHOWERS DEPARTING EASTERN KY ATTM...SO FOCUS TURNS TO THE MORE VIGOROUS SHORTWAVE ACROSS MO/IL WHICH SLOWLY SHIFTS EAST. WITH BEST DYNAMICS REMAINING WEST OF OUR AREA...AND NO SFC BOUNDARY ON WHICH TO FOCUS CONVECTION...WE HAVE DECIDED TO LOWER POPS THIS AFTERNOON. POTENTIAL FOR SVR WEATHER THIS AFTERNOON IS DEPENDANT ON AMOUNT OF CLEARING EXPERIENCED LATE THIS AFTERNOON. LATEST MESOETA FORECAST SOUNDINGS SUGGEST ONLY SOME BREAKS IN THE CLOUD COVER IN OUR WESTERN ZONES...IF THIS OCCURS CAPES COULD POTENTIALLY REACH NEAR OR OVER 1500 J/KG. HOWEVER...FEEL SVR THREAT IS NOT LARGE ENOUGH TO MENTION IN ZONES. HYSELL --------------------------------------------------------------------- PREVIOUS DISCUSSIONS FOLLOW --------------------------------------------------------------------- 445 AM EDT FRI JUN 13 2003 LITTLE CHANGE IN THE OVERALL PICTURE IS SEEN INTO SATURDAY. FRONTAL BOUNDARY REMAINS LAID OUT TO OUR NORTH...WITH THE ENTIRE AREA IN A SOUPY AIR MASS. IMPULSES CONTINUE TO RIDE THROUGH THE FLOW...WITH ONE CURRENTLY BRINGING DEEPER MOISTURE AND PRECIP BACK INTO THE AREA EARLY THIS MORNING. THIS WILL LIFT OUT DURING THE DAY. HOWEVER... DIURNAL HEATING/INSTABILITY MAY CONTRIBUTE TO RENEWED BUT LESS CONCENTRATED ACTIVITY DURING THE AFTERNOON. FOR THE FIRST PERIOD AS A WHOLE...PREFER LIKELY POPS. THE BEST CHANCE WILL BE EARLY...BUT PREFER NOT TO BE TOO SPECIFIC WITH WORDS IN THE FORECAST SINCE THERE PROBABLY WILL BE SHOWERS AND STORMS AROUND YET IN THE AFTERNOON. MODELS BRING IN ANOTHER IMPULSE LATE TONIGHT...BUT THE ETA AND AVN DIFFER A BIT ON THE SPECIFICS OF THE MOISTURE PATTERN. THE NGM IS MORE SUPPORTIVE OF THE ETA PATTERN AND WILL LEAN THIS DIRECTION. WILL USE LIKELY POPS NORTHWEST AND CHANCE SOUTHEAST. ON SATURDAY THIS WAVE PUSHES THROUGH AND THE FRONTAL BOUNDARY ITSELF ARRIVES. BETWEEN THESE TWO FACTORS...LIKELY POPS SEEM IN ORDER AGAIN AREA WIDE. AS DRIER AIR WORKS IN FROM THE NORTHWEST...ANY REMAINING SHOWERS WILL END ON SATURDAY NIGHT. BEST CHANCE WILL BE SOUTHEAST WHERE THE MOIST AIR MASS LINGERS LONGEST. BEYOND THIS...FINALLY LOOKS LIKE A STRETCH OF DRY WEATHER. IN TERMS OF SEVERE WEATHER POTENTIAL OVER THE NEXT COUPLE OF DAYS...CAN NOT RULE IT OUT ENTIRELY...BUT CHANCES CERTAINLY LOOK MINIMAL DUE TO WEAK LAPSE RATES...LACK OF STRONG INSTABILITY...AND LACK OF STRONG FLOW ALOFT. WITH HIGH PRECIPITABLE WATER VALUES OF GENERALLY ABOVE 1.5 INCHES...SOME HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS. HOWEVER...THIS SHOULD BE LOCALIZED. HAL --------------------------------------------------------------------- 947 PM EDT THU JUN 12 2003 SHRA ACTIVITY HAS DECREASED TO ALMOST NOTHING. SHOULD STAY THAT WAY FOR SEVERAL HOURS BUT MODELS DO BRING IN ANOTHER WAVE TOWARDS MORNING. WILL DECREASE POPS TO CHC CAT AND LIST TIMING FOR MORNING. SAT PIC ALREADY HAS THIS SYSTEM IN VIEW FROM EVV TO BHM. HAVE ALSO REDUCED SKY COVER TONIGHT BUT CLOUDS WILL ROLL BACK IN SHORTLY SO TEMPS WIL DIP BUT FEEL NOT FAR ENUF FOR SERIOUS FOG PROBLEM. DUSTY ---------------------------------------------------------------------
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 555 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION TODAY. THE PRIMARY THREATS ARE HIGH WINDS AND HAIL. HOWEVER...EVEN IF SEVERE THUNDERSTORMS OCCUR... THEY WOULD BE ISOLATED. DUE TO THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO DROP LOCALLY HEAVY RAINFALL...BRINGING A RISK OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POSSIBILITY OF THUNDERSTORMS ALSO EXISTS ON SATURDAY. ONCE AGAIN...THE THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL AND THE ASSOCIATED THREAT OF ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO PASS ALONG REPORTS OF HAIL...WIND DAMAGE...AND FLOODING TO THE NATIONAL WEATHER SERVICE. HAL
The Jackson,KY radar (KJKL), 103 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363795.